Thunderstorm Wind, Redwood
- When
- July 21, 9:10 AM CST
- Where
- Redwood County, 6 mi N of Walnut Grove
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.317, -95.467
Numerous 8 inch branches downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 21, 4:48 AM CST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 AM CDT SAT JUL 21 2001 FORECAST CONCERN IS HOW FAR SOUTH THE MCS OVER ND WILL AFFECT CWA. AGREE WITH SPC THAT BOW SHOULD MOVE INTO NW MN WITH THE MOMENTUM AND UNSTABLE AIR IN PLACE. LOW AND MID LEVEL WARM ADVECTION SEEMS TO WEAKEN QUITE A BIT INTO MN SO SOME DOUBT TO EXTENT OF SVR. OTHERWISE WILL CARRY SOME DECENT POPS ACROSS NW CWA AS MCS WEAKENS. BOTH AVN AND ETA BRING IN +12 700 MB TEMPS INTO S MN...SO IT LOOKS LIKE CAP WILL TAKE OVER FOR SW PART OF CWA. THERE IS SOME CONCERN THAT INSTABILITY GRADIENT LEFT OVER...IN NW PART OF CWA MAY AID POSSIBLE DEVELOPMENT LATE AFTERNOON AS LOW LEVEL SE FLOW INCREASES. LOOKS LIKE 90S WILL BUILD BACK INTO AT LEAST PARTS OF SW AND SOUTH THIS AFTERNOON. SIMILAR SCENARIO TONIGHT WITH STRONG INSTABILITY GRADIENT TO OUR NORTHWEST BUT LOW LEVEL FLOW ACTIVATING THINGS A LITTLE FARTHER EAST. ANOTHER MCS LIKELY TO FORM AND HEAD SE ALONG EDGE OF CAP. SUNDAY LOOKS INTERESTING WITH MCS EXITING BUT BOUNDARY/CD FNT SETTING UP THROUGH MN. HOT PROD MORE IN PLACE SO MORE MID AND MAYBE UPPER 90S. PROBLEM WILL BE DEBRIS LIMITING TEMP RISE IN EAST. .MSP...NONE. RICHARDSON
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-211600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 502 AM CDT SAT JUL 21 2001 THE STORM PREDICTION CENTER HAS INDICATED THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF CENTRAL AND SOUTHERN MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN FOR TODAY AND TONIGHT. AN AREA OF STRONG TO SEVERE THUNDERSTORMS OVER PARTS OF THE EASTERN DAKOTAS WILL MOVE INTO WEST CENTRAL MINNESOTA THIS MORNING. THIS AREA OF THUNDERSTORMS MAY PRODUCE DAMAGING WINDS ACROSS WEST CENTRAL MINNESOTA THIS MORNING. THE NEXT EPISODE OF SEVERE WEATHER IS EXPECTED TO FORM IN THE DAKOTAS LATE TODAY OR THIS EVENING. IT WILL BE AFTER 11 PM BEFORE THIS SEVERE WEATHER REACHES WEST CENTRAL MINNESOTA THIS EVENING... AND WELL AFTER MIDNIGHT BEFORE IT REACHES EAST CENTRAL MINNESOTA... AND WEST CENTRAL WISCONSIN. SEVERE WEATHER SPOTTERS AND EMERGEENCY PREPAREDNESS PERSONNEL SHOULD BE PREPARED FOR ACTIVATION. NAISTAT
The Sioux Falls radar (KFSD), 130 km away, was scanning. The volume nearest the first event began at 15:11 UTC.
2 thunderstorm wind. Local standard time, as filed.
Numerous 8 inch branches downed.
Numerous six inch branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262024, 5262025.